Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 276, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 15, 2009, 7:54 PM CDT for Benton County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2009, 7:54 PM CDT (00:54 UTC)
- Expired
- Jul 15, 2009, 8:15 PM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Benton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 7:13 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 15, 7:13 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 713 PM CDT WED JUL 15 2009 .DISCUSSION...LINE OF STRONG TO SEVERE TSTMS MAKING ITS WAY EASTWARD ACROSS WESTERN TN. ACTIVITY SHOULD REACH OUR WESTERN MOST COUNTIES BETWEEN 815 PM AND 915 PM. CURRENT ACTIVITY OVER WEST CENTRAL PORTIONS OF THE MID STATE MAY ACT TO DESTABILIZE THAT AREA AGAINST THE FRONTAL ASSAULT TO THE WEST. OTW...MORE STORMS EXPECTED. WILL GO AHEAD AND RAISE POPS WESTERN AREAS. IF WATCH IS ISSUED ANOTHER UPDATE WILL BE NEEDED. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jul 15, 2:15 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT WED JUL 15 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-161130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 215 PM CDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED MOST MIDDLE TENNESSEE IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREA DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARD WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AN INCREASED CHANCE OF STRONG TO SEVERE WEATHER AGAIN THURSDAY AND THURSDAY NIGHT...AS A COLD FRONT MOVES INTO THE REGION. SEVERE STORMS COULD PRODUCE INTENSE RAINFALL...WIND GUSTS TO 60 MPH AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EARLY THURSDAY EVENING. 72/MED
In the hours before
Special weather statement, Jul 15, 2:44 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 244 PM CDT WED JUL 15 2009 TNZ005-006-152045- MONTGOMERY-STEWART- 244 PM CDT WED JUL 15 2009 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN AND CENTRAL MONTGOMERY COUNTY UNTIL 330 PM... ...A LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT STEWART COUNTY BETWEEN NOW AND 330 PM... AT 238 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM JUST NORTH OF CLARKSVILLE...TO DOVER...AND WAS MOVING EAST SOUTHEAST AT 15 MPH. THESE STORMS WILL PRODUCE FREQUENT...AND DANGEROUS...LIGHTNING...BRIEF WIND GUSTS TO 30 TO 40 MPH...HEAVY DOWNPOURS...AND POSSIBLY HAIL. 19
Local storm report, Jul 15, 4:35 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 7 SW CLARKSVILLE 36.49N 87.44W
07/15/2009 MONTGOMERY TN LAW ENFORCEMENT
TREES DOWN
&&
21Local storm report, Jul 15, 4:50 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG KINGSTON SPRINGS 36.10N 87.10W
07/15/2009 CHEATHAM TN LAW ENFORCEMENT
TREE DOWN
&&
21Special weather statement, Jul 15, 5:04 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 504 PM CDT WED JUL 15 2009 TNZ022-024-025-056-057-059-060-152300- BENTON-DICKSON-HICKMAN-HUMPHREYS-MAURY-PERRY-WILLIAMSON- 504 PM CDT WED JUL 15 2009 ...ISOLATED THUNDERSTORMS...SOME STRONG...WILL AFFECT PARTS OF BENTON...DICKSON...HICKMAN...HUMPHREYS...MAURY...PERRY AND WILLIAMSON COUNTIES... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ISOLATED THUNDERSTORMS OVER PARTS OF WESTERN MIDDLE TENNESSEE. SOME WERE STRONG...INCLUDING THOSE JUST WEST OF FRANKLIN...AND OVER EASTERN PARTS OF HUMPHREYS COUNTY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS OF 40 TO 50 MPH...AS WELL AS TORRENTIAL DOWNPOURS...DANGEROUS LIGHTNING STRIKES...AND POSSIBLY HAIL. 19
Local storm report, Jul 15, 6:46 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 13 S CAMDEN 35.88N 88.10W
07/15/2009 BENTON TN LAW ENFORCEMENT
TREE DOWN
&&
21Special weather statement, Jul 15, 7:43 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 743 PM CDT WED JUL 15 2009 TNZ005>009-022>029-056>062-075-093>095-160345- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE- LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON... ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...LINDEN...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...SHELBYVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI 743 PM CDT WED JUL 15 2009 STRONG TO SEVERE THUNDERSTORMS MOVING EAST FROM WESTERN TN... AT 740 PM...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM MAYFIELD KY THROUGH TRENTON TN...SW TO COVINGTON TN. THIS ACTIVITY IS MOVING TO THE EAST AT 40 MPH AND WILL REACH WESTERN PORTIONS OF MIDDLE TN BETWEEN 815 PM AND 915 PM. AS THIS ACTIVITY OVERSPREADS WESTERN AREAS OF THE MID STATE THIS EVENING...STRONG TO SEVERE TSTMS WILL BE POSSIBLE. HIGH WINDS WITH TORRENTIAL DOWNPOURS AND SOME FLOODING CAN BE EXPECTED... ALONG WITH FREQUENT CLOUD TO GROUND LIGHTENING. STAY TUNED FOR FURTHER UPDATES. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:10 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 35 min |
| Jul 15, 7:20 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 40 min |
| Jul 15, 8:24 PM CDT | Flash Flood Warning | OHX | Perry | 111 min |
| Jul 15, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 57 min |
| Jul 15, 9:04 PM CDT | Flash Flood Warning | OHX | Benton | 2 hr |
| Jul 15, 9:31 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Perry, Wayne | 104 min |
| Jul 15, 10:29 PM CDT | Flash Flood Warning | OHX | Overton | 3 hr |
| Jul 15, 10:34 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 31 min |
| Jul 15, 10:47 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Jul 15, 11:48 PM CDT | Flash Flood Warning | OHX | Clay | 3 hr |
| Jul 16, 12:07 AM CDT | Flash Flood Warning | OHX | Putnam | 3 hr |
| Jul 16, 12:19 AM CDT | Flash Flood Warning | OHX | Jackson, Overton | 2 hr |
| Jul 16, 5:01 AM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 16, 5:31 AM CDT | Flash Flood Warning | OHX | Giles | 119 min |
| Jul 16, 6:13 AM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Perry, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.